MAUDE Adverse Event Report: ANGIODYNAMICS, INC OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787EVLT55OPS5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned for evaluation was a fiber and a sheath.Both devices were fractured into two pieces and the sheath shaft contained a kink.The fiber tip end had noted discoloration which appeared to be burned.The customer's reported complaint description of fiber fractured was confirmed.A review of the returned sample shows a fracture in the fiber and burnt/melted sheath.The fiber fractured during the procedure resulting in laser energy escaping and melting the sheath.There was a kink observed in the sheath so handling damage during use is a potential root cause for the fiber fracture.A review of the lot history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.At the vendor facility, during the manufacturing process, fibers are repeatedly bent and coiled and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to shipment.During the packaging step, the fibers are inspected for damage.The directions for use which is supplied to the end user with this catalog number, contains the following statement "the end user is to align the compression clamp with the proximal site mark on the fiber and then tighten the compression clamp.The sheath is then to be withdrawn (with optical fiber) at a rate consistent with the venous anatomy".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint #(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: during an evlt procedure, it was noted the fiber appeared to be charred.The procedure was aborted due to this event.There was no report of patient harm or injury.The disposable device has been returned to the manufacturer for a device evaluation.

Brand Name
OPS FIBER 55CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7907017
Report Number1319211-2018-00099
Device Sequence Number1438075
Product Code GEX
UDI-Device IdentifierH787EVLT55OPS5
UDI-PublicH787EVLT55OPS5
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberH787EVLT55OPS5
Device Lot Number5353619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1